Day 3


Well, taking my last post into account, it may seem like a good idea to rid of all toxins in my body. Okay, that could be a hard venture because I am not sure of what all is a toxin!

I have however been in the process during most of 2011 to taper off of my anti-depressant - Effexor XR. I originally started this drug 7 years ago! About 4.5 years ago I made a similar attempt to stop taking the drug. I honestly have little recollection of how that went. I know I tried to do it in a shorter amount of time and I also know that I wasn't "off" the drug for very long before starting it again. I wish I had taken better notes.

After doing a very slow and very gradual taper of the drug, I am on day three of not having it in my system and it absolutely sucks. I have been thinking something is wrong with me. I had been thinking of just starting the medication again, but then I started doing some Google searching on the effects of tapering off Effexor XR and it is pretty disheartening and astounding. By far, my side effects seem manageable compared to others.

Effects that I am feeling:
  • Bradycardia - Heart Rate is slowed from 72 beats per minute, which is normal, to below 60 beats per minute in an adult.
  • Nausea
  • Dizziness
  • Light Headed
  • Anxiety
  • Confusion
  • Crying Abnormal: Though I would say my crying is justified, Paul has a different perspective ;)
  • Jitteriness
  • Irritability
  • Electric Shocks - this is the hardest to describe, the best I found is that it is an electrical jolt feeling that tends to run from the base of the neck up to the lower part of the skull.
I read tonight (and I don't have an actual source) that 1 out of 10 people are unable to get off of antidepressants due to the withdrawals. I googled "Tapering Off Effexor XR" and reading other's experiences has been pretty intense.

I'm optimistic but definitely in need of prayer (as is Paul) as we go through this process.

No comments:

Leave a comment